It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-23-2002, 06:34 PM   #1
Newbie
 
Join Date: Jul 2002
Location: Batavia, NY, USA
Posts: 1
kellyf HB User
too much synthroid makes you gain weight?

I am on synthroid to stop thyroid function due to a nodule I have. My TSH is very Low at 0.13 with a normal Free T4. My doctor had decreased my dose after my last visit resulting in an increase in dose. Have gained weight, and I have to work harder to stay where I am at. How is it that too much synthroid can make this happen? My previous symptions warrented a dosage increase. It's very confusing and I don't want to gain more weight.

 
Sponsors Lightbulb
   
Old 07-24-2002, 10:55 PM   #2
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: too much synthroid makes you gain weight?

Welcome kellyf. Unfortunately, the symptoms vary with each of us. Some have hypothyroid symptoms (including weight gain) and yet are found to be hyperthyroid, and vice-versa. Some lose weight as soon as their thyroid levels are balanced, others just seem to maintain at the same level (with no additional gain, but no loss either).

It is likely that the Synthroid is not causing the actual weight gain; your hormone imbalance is most likely to blame for that. I know it's difficult, and it's extremely frustrating while you endure the rollercoaster of increased and decreased dosages as you become balanced.

If possible, try to focus on getting well and not so much on your weight. Once your levels balance and your symptoms are more comfortable, your body will respond to diet and/or exercise much better. While it's under the stress of a hormone imbalance, the change is more difficult.

In the meantime, here are some threads with useful information in them (including our Information Archive and Stories threads). Read through them and post back with any questions.
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000045.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000045.html</A>


Also, here are some links to previous discussions about weight gain/loss:
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000982.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000982.html</A>
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/001020.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/001020.html</A>

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Synthroid - weight loss or weight gain once you started taking synthroid SoManyFeelings Thyroid Disorders 5 05-04-2009 07:35 AM
synthroid vs armour - and rapid weight gain - please help nestlechick Thyroid Disorders 4 10-28-2008 07:59 AM
Synthroid dosage reduction---will I gain? Doog Thyroid Disorders 3 08-17-2008 11:10 AM
Weight Gain with Armour/Synthroid sixx788 Thyroid Disorders 3 06-24-2007 04:01 AM
Afraid to take Synthroid... ibluckymom Thyroid Disorders 15 01-17-2006 01:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!